The Grey Bruce Health Unit reports a spike in the number of opioid related overdoses in the past two weeks.
Public Health Manager for the Harm Reduction Program Ian Reich says some of the overdoses are linked to a new product being sold on the streets as Fentanyl, although laboratory tests have yet to confirm it.
He also attributes to spike the time of year, noting many people are off work during the holiday season.
"We always see an increase during these types of times," Reich says. "That is what we are partly attributing it too."
The Grey Bruce Health Unit reminds Naloxone can be used to temporarily reverse an opioid overdose.
It is available for free at the Health Unit and from select local pharmacies.
Overdose Alert— GreyBruceHealthUnit (@GBPublicHealth) January 3, 2019
Opioid overdoses in Grey Bruce are up related to a product being sold as Fentanyl. Use caution with all drugs! Do not use alone; do not use at the same time as others; start with a small amount; and have Naloxone on hand. Overdose is a medical emergency, call 911. pic.twitter.com/GEL3rHoz9k